"These findings suggest that what unites and defines the EDS/HSD subtypes may not be defects in the structure and/or organization of collagen itself, but in cell adhesion to collagen. If such a notion is correct, this may provide an ideal basis for the development of a universal or non-specific diagnostic test that truly captures all EDS/HSD subtypes, irrespective of the principal underlying defect. "
One of the most interesting sentences, to me, was this:
"Speculatively, any autoimmune or inflammatory condition that promotes a general disassembly of collagen in the ECM could initiate the same pathomechanism and promote connective tissue abnormalities, which then manifest through features of joint hypermobility, skin hyperextensibility, and tissue fragility. "
It's basically saying that hEDS like symptoms could be nonspecific manifestation of an unknown autoimmune or inflammatory condition, likely including CFS.
From a old CFS groupe from Captain Dave:
Matrix metallopeptidase 9 (MMP-9), also known as 92 kDa type IV collagenase, 92 kDa gelatinase or gelatinase B (GELB), is a class of enzymes that belong to the zinc-metalloproteinases family involved in the degradation of the extracellular matrix. In humans the MMP9 gene encodes for a signal peptide, a propeptide, a catalytic domain with inserted three repeats of fibronectin type II domain followed by a C-terminal.
There has always been a suspicion of a defect in the ability of bone marrow ability to turn out healthy red cells. Studies done on mice show that excess MMP9 induces a form of anemia. Many doctors has suspected a mycoplasma infection but I see raise MMP9 as being the culprit. At any rate, the treatment for mycoplasma was long term Doxycycline. Many CFS patients recovered and many did not.
I think the doctors blew it by not looking closely at MMP9. Doxycycline and minocycline also lower MMP9 and may well account for the recovery of those that took 100mg-day of either of these antibiotics for 3 months.
There is a lot of work to do in this area so be sure to consult a doctor.